Alert archive / New York / Small Craft Advisories in 2017

Small Craft Advisory 117, NWS Buffalo, NY

December 21, 2017

NWS Buffalo, NY issued this small craft advisory at Dec 21, 2017, 2:54 PM EST. It took effect at Dec 22, 2017, 3:00 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2017, 2:54 PM EST (19:54 UTC)
In effect from
Dec 22, 2017, 3:00 AM EST
Expired
Dec 22, 2017, 11:21 PM EST
In force
20 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

139 
WHUS71 KBUF 211954
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
254 PM EST Thu Dec 21 2017

LOZ042-043-220400-
/O.NEW.KBUF.SC.Y.0117.171222T0800Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
254 PM EST Thu Dec 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM FRIDAY TO 4 AM EST
SATURDAY...

The National Weather Service in Buffalo has issued a Small Craft
Advisory, which is in effect from 3 AM Friday to 4 AM EST
Saturday.

* WINDS...East 20 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
8 follow-up statements
343 
WHUS71 KBUF 220239
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
939 PM EST Thu Dec 21 2017

LOZ042-043-221045-
/O.CON.KBUF.SC.Y.0117.171222T0800Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
939 PM EST Thu Dec 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
4 AM EST SATURDAY...

* WINDS...East 20 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
056 
WHUS71 KBUF 220622
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
122 AM EST Fri Dec 22 2017

LOZ042-043-221430-
/O.CON.KBUF.SC.Y.0117.171222T0800Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
122 AM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...East 20 to 25 knots.

* WAVES...4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
531 
WHUS71 KBUF 220907
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
407 AM EST Fri Dec 22 2017

LOZ042-043-221715-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
407 AM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...Northeast 15 to 25 knots.

* WAVES...As high as 6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

JJR/RSH
501 
WHUS71 KBUF 221144
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
644 AM EST Fri Dec 22 2017

LOZ042-043-221945-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
644 AM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...Northeast 20 to 25 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$
433 
WHUS71 KBUF 221616
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1116 AM EST Fri Dec 22 2017

LOZ042-043-230030-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1116 AM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...East 20 to 25 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

HITCHCOCK
532 
WHUS71 KBUF 221952
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
252 PM EST Fri Dec 22 2017

LOZ042-043-230400-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
252 PM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...Northeast 20 to 25 knots.

* WAVES...6 to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

HITCHCOCK
546 
WHUS71 KBUF 230301
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1001 PM EST Fri Dec 22 2017

LOZ042-043-230900-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1001 PM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...East 15 to 20 knots.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 18 to 33 knots
and/or waves averaging 4 feet or more are expected to produce
hazardous wave conditions to small craft. Inexperienced
mariners...especially those operating smaller vessels...should
avoid navigating in these conditions.

&&

$$

SMITH/HSK
935 
WHUS71 KBUF 230421
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1121 PM EST Fri Dec 22 2017

LOZ042-043-230530-
/O.CAN.KBUF.SC.Y.0117.000000T0000Z-171223T0900Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
1121 PM EST Fri Dec 22 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Buffalo has cancelled the Small
Craft Advisory.

Winds and waves have dropped below small craft advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 21, 12:49 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Dec 21, 12:49 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1249 PM EST Thu Dec 21 2017

.SYNOPSIS...
A warm front will stretch across the Eastern Great Lakes region
tonight with a period of light snow forming along the front. This
warm front will also bring milder air northward, changing snow to a
wintry mix of sleet, freezing rain and plain rain overnight through
Friday night. A cold front will track across the region Saturday and
change rain back to snow Saturday night.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
High pressure is over Quebec this early afternoon and is stretched
southward across New England and the mid-Atlantic states. This
feature will maintain fair weather across Western and North Central
New York State through the remainder of this afternoon. Satellite
imagery displays thickening clouds to the west, while there is still
a fair amount of sunshine to the east. Despite the sunshine, we'll
be near seasonal temperatures with many locations remaining at or
below freezing through the afternoon.

Water Vapor imagery displays a closed upper level low dropping
across the Four Corners region of the Southwest, while a developing
surface low is tracking across Kansas. These features will be key
over the next 36 hours, as a wintry mix will soon impact our region.

As the surface low over Kansas shifts into the midwest tonight a
tightening baroclinic boundary will stretch eastward. Light snow
will develop along and to the north of this boundary, with
isentropic and frontogenetic forcing producing snow across our
region. While snow is favored to the north of this warm front,
milder air will push northward into our region through the night.

Models have backed off somewhat with the strength of this milder
push of air...due to the upper level closed low lagging far behind
the surface low. This will allow the surface low to weaken with
time...while also creating a weaker LLJ. This LLJ of around 25 knots
will still bring a layer of +2 to +4C air at 925 hPa into SW NYS
through tonight and Friday morning...that will change falling snow
to a wintry mix of sleet and freezing rain. Thermal profiles, and
position of the warm front will suggest the freezing rain will be
limited to the southern two row of counties tonight and through
Friday morning. A winter weather advisory will remain in place here.

Several jets will streak across the Northeast tonight through Friday
night, with each speed core bringing additional synoptic lift. With
convergence along a baroclinic boundary remaining through the day
Friday, precipitation will likely be continuing mainly in the form
of either snow or rain midday Friday and into Friday afternoon.

On a south to southeast wind, milder air will continue to push
northward Friday, with surface temperatures reaching 40F near the
state line, while to the north of the front, and on an east wind
upper 20s to lower 30s will remain in place. The next concern will
develop through the afternoon Friday and into Friday evening. While
milder air around 925 hPa will continue to push northward, these
easterly winds will lock subfreezing air in at the surface,
especially north of the escarpment running along Niagara to Oswego
counties, and through the Saint Lawrence Valley and Black River
Valley.

Snow will continue to retreat northward Friday, in favor of warmer
air. By late Friday snow will likely transition to freezing rain
along the southern shoreline of Lake Ontario where subfreezing
temperatures will be locked in place by an easterly wind. With the
surface low bisecting our CWA from SW to NE Friday night, cold air
at the surface may remain entrenched through the night, allowing for
freezing rain chances for much of Friday night along the southern
shoreline of Lake Ontario.

Milder air for a wintry change over will reach the North Country
last and will not arrive until later Friday night. As such much of
the precipitation Friday and Friday night will fall in the form of
snow. Upwards of 4 to 8 inches of snow is possible east of Lake
Ontario Friday and Friday night before a transition to a wintry mix
of sleet and freezing rain. With the surface low tracking south of
the North Country, there will be a chance that the wintry mix will
be limited, which would also favor the higher end of the
accumulating snow forecasted.

South of the NYS Thruway Friday night thermal profiles suggest the
main precipitation type should be plain rain. As the primary surface
low tracks across the Eastern Great Lakes region Friday night we may
see a brief break in the precipitation through the night.

Temperatures tonight will dip into the teens east of Lake Ontario.
Air temperatures will warm to the freezing mark across much of the
region by Friday and Friday night, expect for the Saint Lawrence
Valley where a northeast to east wind may lock in sub-freezing
temperatures through Saturday morning.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...

On Saturday the various guidance packages remain in good agreement that
the low will push northeastward across New York State...with its center
likely tracking over or just southeast of our forecast area. As the low
crosses our region it will act to drag warmer air even further northward...
with the combination of this and the plentiful lift/deep moisture
accompanying the low resulting in fairly widespread rainfall across
the majority of our region on Saturday. This said...based on the latest
track of this system the axis of the heaviest rainfall may actually tend
to align across more areas immediately to our southeast instead of
directly over our region...which may result in a lower potential for
hydrologic concerns than had been previously thought. With respect to
precipitation type...the one exception to the widespread rainfall on
Saturday may lie across northern portions of the North Country...where a
persistent northeasterly/northerly flow of colder air at the lower levels
may well help to maintain a wintry mix through most if not all of the day.
Elsewhere temperatures will be milder...with daytime highs primarily
ranging from the upper 30s to lower 40s.

Saturday night the surface low will exit out across the New England
states. In conjunction with developing cold air advection on the
backside of this system...this should result in the synoptic rains
mixing with/changing to snow while winding down from west to east
during the evening...possibly resulting in some light snowfall
accumulations. Overnight the incoming colder airmass should then
become cold enough to generate a lake response...though this may
be fairly limited initially given an initial lack of favorable
background moisture...and the potential for the general west-
northwesterly flow to be at least somewhat sheared. With this in
mind...have just continued to advertise areas of enhanced chance
PoPs east-southeast of the lakes for now...and low chance PoPs
elsewhere for some additional widely scattered light snow showers.
Otherwise...the ongoing cold air advection regime will force low
temperatures back down into the 20s areawide.

With respect to winter weather headlines...based on the potential
for freezing rain/light icing across the Southern Tier tonight into
Friday...a Winter Weather Advisory will be issued for Chautauqua...
Cattaraugus...and Allegany counties with this morning's forecast
package. Elsewhere some additional headlines may also eventually
become necessary for the Friday-Saturday time frame (particularly
across the North Country)...though for now we have elected to hold
off on these in favor of a continued mention in our Hazardous Weather
Outlook.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
While confidence is high in a return to a much colder and snowier
pattern for the region starting about Christmas Day and lingering at
least into mid next week, there remains plenty of uncertainty in the
day-to-day details. Starting with the large scale pattern: confidence
in this pattern change, that we have been talking about for some time
now, remains high as global model ensembles (Euro, GEFS and GEM) all
continue to indicate the amplification of impressive, anomalous ridging
into Alaska. This will promote a downstream amplification of anomalous
troughing over the Great Lakes region with much colder, polar-sourced
air escaping across the eastern CONUS and the Great Lakes. This cold
air and pattern change is slated to arrive around Christmas Day.

However, just how that pattern change will be ushered in for the
Great Lakes remains in question. A shortwave embedded in the broader
troughing will track from the Dakotas through the Ohio Valley
Christmas Even through Christmas Day. The EC/GEM show a stronger
wave, phasing and becoming negatively tilted from the Ohio Valley to
New England producing a synoptic snow storm for the forecast area.
Alternatively, the GFS takes the same wave, and maintains a weaker
amplitude, and misses its phasing opportunity. This would result in
some scattered snow showers, and much less impact across the region.
However the colder airmass is ushered into the region, the models
remain in excellent agreement that a deep trough will then meander
from northern Ontario across the Hudson Bay and into Quebec Tuesday
into Wednesday...setting the stage for a possibly significant lake
effect snow event. Current model evolution and pattern recognition
suggest an initial southwesterly to westerly flow turning westerly
to northwesterly...with ample background synoptic moisture and lift
available as shortwaves rotate around the mean trough. Coupled with
high capping inversion heights...the above suggests the potential
for high snowfall rates.

While there remains plenty of questions with regard to snowfall,
confidence in the trend to below normal temperatures remains high.
Expect daytime high temperatures to trend into the 20s on Christmas
Day, and into the teens by Tuesday and Wednesday. Nighttime lows will
depend on the amount of clearing overnight, but lows ranging from
positive single digits to 10 below zero will certainly be within
reach by midweek.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
For the 18Z TAFS, VFR flight conditions will be predominate for the
next 6 hours. High pressure will slip to the east, while a warm
front extends across WNY, with light snow developing. Snow will
develop first near KIAG/KBUF and then expand both north and south as
lift along the warm front increases. Expect IFR and lower
visibilities within the snow. Milder air will push northward,
changing snow to a wintry mix and then freezing rain across the So.
Tier and SW NYS, including the KJHW terminal. A prolonged period of
precipitation will continue Friday, ending temporarily from south to
north midday Friday as the lift along the front focuses towards Lake
Ontario, and the KART airfield.

Light winds will become east tonight, and veer south of this warm
front boundary to southeast-south by the close of the TAF cycle.

Outlook...

Friday night...Wintry mix and widespread IFR flight
conditions...mainly snow east of Lake Ontario/KART. Mainly rain
across So. Tier/KJHW.

Saturday...MVFR/IFR in periods of rain.A little freezing rain/snow
may start the day Saturday in the Saint Lawrence Valley/near KART.

Sunday...MVFR/VFR with scattered snow showers.

Sunday night and Monday...Snow likely with IFR flight conditions.

Tuesday...Change of lake effect snow east/southeast of the lakes
with IFR flight conditions.

&&

.MARINE...
Generally light winds and negligible waves can be expected today as
high pressure will arch across the Lower Great Lakes from northern
Ontario. Light easterly winds will then fresh tonight as the surface
high will push away across New England. This will especially be the
case over the western half of Lake Ontario where a new round of
small craft advisories will likely be needed by Friday morning.

Moderately strong easterlies will persist on Lake Ontario Friday
into Friday night as a frontal boundary will be stalled across
Western New York.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 10 PM this evening to noon EST
     Friday for NYZ012>014-019>021-085.
MARINE...None.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...JJR
LONG TERM...CHURCH/JJR
AVIATION...THOMAS
MARINE...RSH
Hazardous weather outlook, Dec 21, 2:53 PM EST, 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
253 PM EST Thu Dec 21 2017

NYZ019>021-222000-
Chautauqua-Cattaraugus-Allegany-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to
an elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-222000-
Jefferson-Lewis-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 4 PM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to an
elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>005-222000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SATURDAY...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to an
elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-222000-
Oswego-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to an
elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-011-222000-
Northern Erie-Genesee-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM
EST SATURDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to an
elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-085-222000-
Wyoming-Livingston-Ontario-Southern Erie-
253 PM EST Thu Dec 21 2017

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON
EST FRIDAY...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

A low pressure system tracking out of the Ohio valley is currently
forecast to track near or over western New York Friday night into
Saturday. Warming temperatures and associated snowmelt coupled with
the possibility of periods of moderate to heavy rain could lead to
an elevated potential for localized flooding during this time frame.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-222000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
253 PM EST Thu Dec 21 2017

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Thomas

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 3:21 AM ESTWinter Weather AdvisoryBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more63 hr

Nearby

Small Craft Advisories in New York, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.